Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 43, NWS Kansas City, MO

August 17, 20094 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Aug 17, 2009, 1:33 AM CDT for 4 counties in Missouri. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2009, 1:33 AM CDT (06:33 UTC)
Expired
Aug 17, 2009, 1:30 PM CDT
In force
12 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Chariton County, MO, Linn County, MO, Macon County, MO, Randolph County, MO

The radar

The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 3:00 AM CDTFLASH FLOODBrookfield, MOHIGH WATER OVER SEVERAL ROADS MAKING THEM IMPASSABLE
Aug 17, 7:30 AM CDTFLASH FLOOD1 E Rothville, MOSTATE ROUTE E NEAR YELLOW CREEK AND STATE ROUTE O NEAR BEE CREEK CLOSED DUE TO FLOODING.
Aug 17, 12:20 PM CDTFLASH FLOOD4 E Marceline, MOSTATE ROUTE WW CLOSED NEAR MUSSEL FORK DUE TO FLOODING
Aug 17, 1:00 PM CDTFLASH FLOOD4 E Macon, MOSTATE ROUTE PP NEAR THE MIDDLE FORK SALT RIVER AND STATE ROUTE DD NEAR THE SALT RIVER CLOSED DUE TO FLOODING.
Aug 17, 1:00 PM CDTFLASH FLOOD8 N Salisbury, MOSTATE ROUTE 129 NEAR THE CHARITON RIVER CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3341 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
5.2
Supercell composite
26.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 170633
FFWEAX
MOC041-115-121-175-171230-
/O.NEW.KEAX.FF.W.0043.090817T0633Z-090817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
133 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN NORTH CENTRAL MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 730 AM CDT

* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES BETWEEN 1.5 AND 2.5 INCHES OF RAIN    
  HAD FALLEN IN THE LAST HOUR IN PORTIONS OF THE WARNED AREA.        
  ANOTHER 1.5 TO 2.5 INCHES OF RAIN IS POSSIBLE AS ADDITIONAL        
  THUNDERSTORMS MOVE OVER THE SAME AREAS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
  CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
      3970 9328 3970 9327 3970 9338 3996 9337
      3996 9229

$$

CDB
3 follow-up statements
000 
WGUS73 KEAX 170933
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 AM CDT MON AUG 17 2009

MOC041-115-121-175-171230-
/O.CON.KEAX.FF.W.0043.000000T0000Z-090817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH MO-CHARITON MO-LINN MO-MACON MO-
433 AM CDT MON AUG 17 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR MACON...LINN...
NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL
MISSOURI UNTIL 730 AM CDT...

AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES THAT WIDESPREAD 3 TO 6 INCH RAIN AMOUNTS HAVE OCCURRED 
OVER THE WARNED AREA WITH MUCH OF THIS RAIN FALLING DURING LAST 6 
HOURS. THUNDERSTORMS CONTINUE TO MOVE OVER AREAS ALREADY SATURATED 
FROM THIS RECENT HEAVY RAIN.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
      3970 9328 3970 9327 3970 9338 3996 9337
      3996 9229

$$

CDB
000 
WGUS53 KEAX 171222
FFWEAX
MOC041-115-121-175-171830-
/O.EXT.KEAX.FF.W.0043.000000T0000Z-090817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  LINN COUNTY IN NORTH CENTRAL MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 130 PM CDT MONDAY

* AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAS 
  OCCURRED ACROSS THE WARNED AREA THIS MORNING. ADDITIONAL HEAVY     
  RAINFALL CAN BE EXPECTED THROUGH THE REMAINDER OF THE MORNING AND  
  INTO THE EARLY AFTERNOON HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
  CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

&&

LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
      3970 9328 3970 9327 3970 9338 3996 9337
      3996 9229

$$

DEROCHE
000 
WGUS73 KEAX 171820
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 PM CDT MON AUG 17 2009

MOC041-115-121-175-171835-
/O.EXP.KEAX.FF.W.0043.000000T0000Z-090817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH MO-CHARITON MO-LINN MO-MACON MO-
120 PM CDT MON AUG 17 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON...LINN...
NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL
MISSOURI WILL BE ALLOWED TO EXPIRE AT 130 PM CDT...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
      3970 9328 3970 9327 3970 9338 3996 9337
      3996 9229

$$

DEROCHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:51 AM CDT, 42 minutes earlier.

Area forecast discussion, Aug 17, 12:51 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 AM CDT MON AUG 17 2009

...UPDATED AVIATION FORECAST...

.DISCUSSION...
/946 PM CDT SUN AUG 16 2009/
WILL BE BUMPING UP THE START TIME TO THE FLASH FLOOD WATCH DUE TO
ONGOING CONVECTION INCREASING IN INTENSITY AND COVERAGE FROM THE KC
AREA TO KIRKSVILLE...PLUS THE INCREASING LIKELIHOOD OF A COMPLEX OF
HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS FORMING OVER CENTRAL
AND EAST CENTRAL KS BY AROUND MIDNIGHT AND THEN TRACKING NORTHEAST
BACK ACROSS WEST CENTRAL MO OVERNIGHT. WITH THE COLD FRONT NOW NEAR
A MCI TO IRK LINE...AND EXPECTED TO STALL NEAR THIS REGION...AND
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES THE POTENTIAL FOR
FLASH FLOODING OVERNIGHT LOOKS LIKE IT COULD START SOONER.

MJ

&&

.PREV DISCUSSION...
/347 PM CDT SUN AUG 16 2009/
FORECAST CONCERNS CONTINUES TO BE THE THREAT OF CONVECTION FOR AT
LEAST THE NEXT COUPLE OF DAYS. THIS MORNINGS CONVECTION AS SHIFTED
EAST AS A SHORTWAVE HAS PIVOTED NE INTO IA AND MN. THE MORNING
CONVECTION AND EXISTING CLOUD COVER HAS KEPT TEMPERATURES IN
CHECK...THUS LIMITING THE INSTABILITY ALONG THE BOUNDARY IN NW MO.
FCST SOUNDINGS SUGGEST A WEAK SUBSIDENCE INVERSION AT AROUND H7...BUT
NEVERTHELESS...A FEW THUNDERSTORMS MAY DEVELOPMENT ALONG THE BOUNDARY
WITHIN THE REGION OF WEAK CONVERGENCE. CANNOT RULE OUT AN ISOLATED
STRONG STORM...BUT GIVEN MODEST INSTABILITY...POOR MID LVL LAPSE
RATES AND WEAK SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

MAIN CONCERN IS LATE TONIGHT AND TUESDAY WHEN A SHORTWAVE LOCATED IN
THE CENTRAL ROCKIES PIVOTS EAST INTO KANSAS AND MISSOURI. THE
BOUNDARY IS NW MISSOURI WILL LIKELY STALL ALONG THE INTERSTATE 35
CORRIDOR TONIGHT. PREFER THE NAM OVER THE GFS IN ITS DEPICTION OF STG
ISENTROPIC LIFT ALONG AND NORTH OF THE BOUNDARY LATE TONIGHT AND
MONDAY MORNING...WITHIN THE AXIS OF THE WEST-EAST ORIENTED THETAE
RIDGE. COPIOUS MOISTURE WILL BE AVAILABLE WITH PW VALUES NEAR 2
INCHES. MODEL SOUNDINGS ALSO SUGGEST ELEVATED INSTABILITY AROUND 2000
J/KG WITH EFFECTIVE SHEAR AROUND 40 KNOTS...LEADING TO THE POTENTIAL
FOR LARGE HAIL AND HEAVY RAINFALL...MAINLY ALONG AND NORTH OF
INTERSTATE 70 MONDAY MORNING. PORTIONS OF THIS REGION HAVE ALREADY
RECEIVED 1 TO 3 INCHES OF RAIN WITH SOILS SATURATED OR NEARLY
SATURATED. AS A RESULT...HAVE ISSUED A FFA FOR PORTIONS OF WEST
CENTRAL AND NORTH CENTRAL MISSOURI.

THE MCS SHOULD GRADUALLY SPREAD EAST SOUTHEAST DURING THE MORNING.
DEPENDING UPON THE TIMING...THE SRN CWA MAY HAVE TIME TO
DESTABILIZE...INCREASING THE THREAT OF SEVERE
THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS. BEST
ESTIMATE IS THAT THE SERN CWA WILL HAVE INSUFFICIENT TIME TO
DESTABILIZE.

THE MCS SHOULD DRIVE THE BOUNDARY INTO SRN MO MON NGT...BEFORE
BECOMING STATIONARY. WEAK SHORTWAVES INDUCING ISENTROPIC LIFT NORTH
OF THE BOUNDARY WILL CONTINUE TO PRODUCE A THREAT OF THUNDERSTORMS
FOR THE SRN CWA MON NGT AND TUES.

DB

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

MAIN FORECAST CONCERN THROUGH THE MEDIUM RANGE WILL BE WITH
PRECIPITATION CHANCES THROUGH THE MIDDLE TO LATTER PART OF THE WEEK.

OVERALL LARGE SCALE TROUGHING IS EXPECTED TO ENERGIZE ACROSS THE
NORTHERN PLAINS BY MIDWEEK AS ANOTHER POTENT SHORT WAVE DIVES INTO
EASTERN MT/WESTERN ND. FAIRLY BROAD LLJ SHOULD DEVELOP ACROSS THE
PLAINS AND MIDWEST IN RESPONSE TO PRESSURE FALLS ACROSS THE NORTHERN
PLAINS. EXPECTING ISENTROPIC ASCENT TO INCREASE ACROSS THE FA BY
WEDNESDAY MORNING AS AFOREMENTIONED LLJ INTERACTS WITH A LIFTING
WARM FRONT. SOME UNCERTAINTY EXISTS REGARDING HOW LONG THIS ACTIVITY
WILL PERSIST THROUGH THE DAY WEDNESDAY.

ATTENTION THEN TURNS TO ADDITIONAL CONVECTION EXPECTED TO DEVELOP
ACROSS THE CENTRAL CENTRAL AND NORTHERN PLAINS BY WEDNESDAY
AFTERNOON AND EVENING ALONG ADVANCING COLD FRONT. IT CERTAINLY SEEMS
PLAUSIBLE THAT A THUNDERSTORM COMPLEX WILL DEVELOP THROUGH THE
EVENING HOURS AND SURGE EASTWARD WITH TIME WITH ADDITIONAL ACTIVITY
DEVELOPING SOUTH AND WESTWARD ALONG THE BAROCLINIC BOUNDARY. WILL
THEREFORE BUMP UP POPS FOR WEDNESDAY NIGHT INTO THURSDAY MORNING TO
ACCOUNT.

WITH BOUNDARY IN THE AREA...WILL CONTINUE POPS THROUGH THE DAY
THURSDAY BEFORE TAPERING OFF FOR THURSDAY NIGHT. HOWEVER...IT IS
POSSIBLE THAT MESOSCALE COLD POOLING FROM CONVECTION WILL SURGE THE
ACTIVITY THROUGH THE AREA MUCH QUICKER...ENDING POPS SOONER THAN
ADVERTISED.

DEEP EASTERN US THROUGH IS THEN EXPECTED TO CARVE OUT...KEEPING THE
AREA WITHIN A GENERAL NORTHERN UPPER FLOW PATTERN. THIS SHOULD
RESULT IN COOLER TEMPS FOR MOST AREAS AS WE HEAD INTO THE BEGINNING
OF THE WEEKEND.

DEROCHE

&&

.AVIATION...

FOR THE 06Z TAFS...A SOUTHWEST-NORTHEAST ORIENTED NEARLY STATIONARY
FRONT LIES JUST SOUTH OF KMKC AND WILL MOVE LITTLE OVERNIGHT.
CLUSTERS OF THUNDERSTORMS PRODUCING PERIODS OF HEAVY RAIN WILL
AFFECT THE KSTJ TERMINAL THROUGH 09Z. THE SOUTHERN EDGE OF THIS
INITIAL FOLLY OF THUNDERSTORMS WILL ALSO PASS THROUGH THE KMCI
TERMINAL FOR THE FIRST COUPLE HOURS OF THE FORECAST WHILE BARELY
GRAZING KMKC. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS PRODUCING
THUNDERSTORMS OVER CENTRAL KS WILL EVENTUALLY TRACK TO THE EAST AND
INTO THE KMCI/KMKC TERMINALS SHORTLY BEFORE SUNRISE AND LINGER INTO
THE LATE MORNING HOURS. EXPECT PERIODS OF MVFR CEILINGS AND
VISIBILITIES THROUGH LATE MONDAY MORNING. HAVE LOW CONFIDENCE IN ANY
VFR CEILINGS/VISIBILITIES.

FAVOR NAM FORECAST WHICH INDICATES THE BULK OF THE CONVECTION WILL
SLIDE SOUTH OF THE TERMINALS DURING THE AFTERNOON HOURS. WILL ALLOW
FOR POSSIBILITY OF AFTERNOON CONVECTION VIA A PROB30 GROUP AS THE
FRONTAL BOUNDARY WILL STILL BE AROUND.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ028-MOZ029-MOZ030-MOZ037.

KS...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, Aug 16, 12:58 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT SUN AUG 16 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT SUN AUG 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE AREA OF SHOWERS AND THUNDERSTORMS WHICH AFFECTED MUCH OF THE
OUTLOOK AREA THIS MORNING HAS LEFT A RELATIVELY COOL AND STABLE AIR
MASS IN ITS WAKE. ALTHOUGH A COLD FRONT IN EXTREME NORTHWEST MISSOURI
WILL SHIFT SLOWLY SE THIS AFTERNOON...SEVERE THUNDERSTORM DEVELOPMENT
IS NOT LIKELY ALONG THE FRONT. OTHERWISE...A FEW THUNDERSTORMS ARE
POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THIS EVENING...BUT NO SEVERE
THUNDERSTORMS ARE EXPECTED.

ANOTHER UPPER LEVEL STORM SYSTEM WILL LEAD TO THE DEVELOPMENT OF
ANOTHER COMPLEX OF THUNDERSTORMS IN EASTERN COLORADO THIS EVENING.
THE STORMS WILL MOVE QUICKLY EAST ALONG AND NORTH OF A NEARLY
STATIONARY FRONT JUST NORTH OF THE INTERSTATE 70 CORRIDOR. THE COMPLEX OF
STORMS WILL MOVE QUICKLY EAST DURING THE NIGHT...POSSIBLY REACHING
EXTREME NORTHWEST MISSOURI BY DAYBREAK. THE STORMS MAY PRODUCE LARGE
HAIL. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE TONIGHT...BUT
THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RATHER ACTIVE PERIOD WILL CONTINUE THROUGH THURSDAY. THE ORGANIZED
AREA OF THUNDERSTORMS IN KANSAS IS EXPECTED TO MOVE INTO NORTHWEST
MISSOURI MONDAY MORNING...AND PROGRESS SOUTHEAST THROUGHOUT THE DAY.
THE PRIMARY THREATS DURING THE MORNING HOURS WILL BE LARGE HAIL AND
HEAVY RAINFALL. THE HEAVY RAINFALL MAY CAUSE FLOODING ACROSS NORTHERN
MISSOURI...ESPECIALLY FROM THE ST JOSEPH AREA EAST TO CHILLICOTHE.
THE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST OF INTERSTATE 35 BY
AFTERNOON. THE SEVERITY OF THE COMPLEX WILL DEPEND ON HOW FAST THE
COMPLEX MOVES SOUTHEAST. IF SUFFICIENT HEATING CAN BE REALIZED TO THE
SOUTH AND EAST OF I-35 BY THE AFTERNOON HOURS...THE THUNDERSTORMS
WILL INTENSIFY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY.

THE THUNDERSTORM THREAT WILL SHIFT TO AREAS SOUTH OF A LINE FROM
PAOLA TO SEDALIA MONDAY NIGHT AS THE COLD FRONT SLIDES SOUTH INTO THE
SOUTHERN MISSOURI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

WEAK UPPER LEVEL DISTURBANCES ALONG WITH A STATIONARY FRONT WILL
CONTINUE TO PROVIDE FOR A THREAT OF THUNDERSTORMS FOR AREAS SOUTH OF
A LINE FROM PAOLA TO SEDALIA ON TUESDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

THE FRONT WILL BEING TO LIFT NORTH ON WEDNESDAY AS THE NEXT UPPER
LEVEL STORM SYSTEM APPROACHES. THESE FEATURES WILL PROVIDE FOR A
THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY WITH SEVERE WEATHER
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT BUT MAY BE
NEED ON TUESDAY.

DB

In the hours before

Special weather statement, Aug 16, 10:19 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT SUN AUG 16 2009

MOZ023-170345-
LIVINGSTON-
1019 PM CDT SUN AUG 16 2009

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LIVINGSTON COUNTY UNTIL 1045
PM CDT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UTICA...OR NEAR CHILLICOTHE...MOVING EAST
AT 15 MPH.

UP TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  CHILLICOTHE AROUND 1025 PM CDT.
  WHEELING AROUND 1045 PM CDT.

LAT...LON 3992 9337 3970 9337 3967 9362 3981 9372

CDB
Local storm report, Aug 16, 10:48 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN AUG 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      CHILLICOTHE             39.79N 93.55W
08/16/2009                   LIVINGSTON         MO   LAW ENFORCEMENT

            UP TO 8 INCHES OF WATER FLOWING OVER HIGHWAY 65 IN SOUTH
            CHILLICOTHE.

&&

MJ
Local storm report, Aug 16, 10:51 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT SUN AUG 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             3 S CHILLICOTHE         39.75N 93.55W
08/16/2009  E0.75 INCH       LIVINGSTON         MO   TRAINED SPOTTER

            PENNY SIZE HAIL AT HIGHWAY 36 AND 65.

&&

MJ
Special weather statement, Aug 17, 12:07 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1207 AM CDT MON AUG 17 2009

MOZ021-022-170530-
CALDWELL-CLINTON-
1207 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN CLINTON AND WESTERN CALDWELL
COUNTIES UNTIL 1230 AM CDT...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LATHROP...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. HOWEVER...BE ALERT TO RAPIDLY CHANGING CONDITIONS AND
POSSIBLE WARNINGS SHOULD THIS STORM INTENSIFY AND BECOME SEVERE.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN CLINTON AND
WESTERN CALDWELL COUNTIES...INCLUDING THE TOWNS OF LATHROP AND
TURNEY.

LAT...LON 3976 9413 3954 9406 3952 9435 3967 9440

CDB
Special weather statement, Aug 17, 12:34 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 AM CDT MON AUG 17 2009

KSZ103-170600-
LEAVENWORTH-
1234 AM CDT MON AUG 17 2009

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LEAVENWORTH COUNTY UNTIL 100
AM CDT...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WINCHESTER...OR 12 MILES
SOUTHEAST OF NORTONVILLE...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  EASTON AROUND 1245 AM CDT.
  LEAVENWORTH AROUND 100 AM CDT.

THE TOWN OF JARBALO IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3937 9517 3938 9490 3936 9490 3934 9491
      3932 9490 3915 9490 3917 9517

CDB
Local storm report, Aug 17, 1:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 AM CDT MON AUG 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             FILLMORE                40.03N 94.97W
08/17/2009  E1.75 INCH       ANDREW             MO   LAW ENFORCEMENT

            GOLFBALL SIZE HAIL REPORTED BY POLICE CHIEF

&&

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 10:01 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Aug 16, 10:14 PM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, Livingston, Ray15 hr
Aug 16, 10:19 PM CDTSpecial Weather StatementEAXLivingston26 min
Aug 16, 10:53 PM CDTAreal Flood AdvisoryEAXAdair6 hr
Aug 16, 11:51 PM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb12 hr
Aug 17, 12:07 AM CDTSpecial Weather StatementEAXClinton23 min
Aug 17, 12:23 AM CDTSevere Thunderstorm WarningEAXCaldwell22 min
Aug 17, 1:06 AM CDTSevere Thunderstorm WarningEAXHolt24 min
Aug 17, 1:13 AM CDTSevere Thunderstorm WarningEAXAndrew, Nodaway32 min
Aug 17, 1:42 AM CDTSpecial Weather StatementEAXHolt33 min
Aug 17, 2:10 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Livingston, Ray11 hr
Aug 17, 2:26 AM CDTRiver Flood WarningEAXLinn, Livingston50 hr
Aug 17, 2:46 AM CDTRiver Flood WarningEAXPlatte3 days
Aug 17, 2:46 AM CDTRiver Flood WarningEAXPlatte3 days
Aug 17, 4:08 AM CDTRiver Flood WarningEAXRay53 hr
Aug 17, 4:53 AM CDTAreal Flood AdvisoryEAXPlatte6 hr
Aug 17, 5:48 AM CDTRiver Flood WarningEAXChariton, Macon22 hr
Aug 17, 6:18 AM CDTAreal Flood AdvisoryEAXBuchanan, Platte6 hr
Aug 17, 8:54 AM CDTFlash Flood WarningEAXPlatte6 hr
Aug 17, 8:54 AM CDTRiver Flood WarningEAXCarroll, Chariton4 days
Aug 17, 9:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Holt and 1 more5 hr
Aug 17, 9:26 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Lafayette, Saline5 hr
Aug 17, 9:44 AM CDTAreal Flood AdvisoryEAXClay, Clinton, Cooper, Johnson, Lafayette, Pettis and 1 more67 hr
Aug 17, 9:55 AM CDTRiver Flood WarningEAXChariton, Howard, Saline49 hr
Aug 17, 9:55 AM CDTRiver Flood WarningEAXCooper, Howard49 hr
Aug 17, 10:27 AM CDTFlash Flood WarningEAXCass, Clay, Clinton, Jackson5 hr
Aug 17, 10:45 AM CDTRiver Flood WarningEAXClay, Ray24 hr
Aug 17, 10:50 AM CDTSpecial Weather StatementEAXCass25 min
Aug 17, 10:56 AM CDTSevere Thunderstorm WarningEAXCass34 min
Aug 17, 11:31 AM CDTSpecial Weather StatementEAXJohnson29 min
Aug 17, 12:00 PM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb33 hr
Aug 17, 12:04 PM CDTRiver Flood WarningEAXCarroll56 hr
Aug 17, 12:04 PM CDTSpecial Weather StatementEAXSaline26 min
Aug 17, 12:57 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Clinton, Daviess, Linn and 4 more33 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.